Discussions By Condition: I cannot get a diagnosis.

Brain Damage or Minor Problem??!

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: jbird80
  • April 21, 2008
  • 04:17 PM

Hi, I trust my GP to a large extent but not fully because they have got stuff wrong for me and people I know in the past and because you dont get enough time to ask them everything. These are my symptoms:
mild on and off stabbing pains in head. mild on and off pain behind one eye. pain around ears. slightly blurred vision. numb feeling in diff parts of head, or mild 'awareness' of different parts of head. All of these symptoms come and go and for parts of the day I feel normal. This started and has developed since 3 weeks ago after I took 6 lines of cocaine. I am also an Amitriptyline 10mg (low dose) for stomach pain. My doctor says the mixing of these drugs is not the cause - its just nerve problem, to do with verebrae etc..which extends in to the head and can also affect vision. however I have also read on the interent that mixing illegal drugs with anti-depressants (which Amitriptyline is, just not used as such in my case) can cause brain damage and I dont know if my GP is overlooking this or why he is able to rule it out! anyone know anything about this? can brain damage be mild like this but progress after the point the damage is done? or am I worrying for nothing? Please no unnecessary scaremongering or advice that it's bad to take cocaine - I know now!! thanks

Reply Flag this Discussion

3 Replies:

  • Cocaine is so expensive; unless it was pure, it could have been cut with something. So a double wammy. Well, considering the cocktail could kill you (sorry), I would say you are suffering from side effects from all of it. I know the legal drug can cause side effects and I don't think it is a low dose, nor do I think it is acceptable RX for a stomach issue. Perhaps proper treatment of the stomach problem (try acupuncture) might alieviate some of your health issues. It's very easy to get hooked on Amitriptyline --which you are. Now you have to go through withdrawal on that drug, too. I think the side effects from Amitriptyline are plentiful and I'm not sure, but it sounds like a large dose. The area in and around the eyes are very sensitive to drugs. You need to be evaluated by an opthalmologist. You also need to have your thyroid checked to see if it is affecting your eyes. You may have given yourself a stroke with the cocktail. Your doctor's casual treatment is a cause for concern; I would find another doctor.
    Monsterlove 2,921 Replies Flag this Response
  • I cant tell ya anything about cocaine apart from they can cut it with all kinds of dangerous stuff so u dont know what damage ur doing to urself. I can tell u about amitriptyline, yes it is an antidepressant but also used for chronic pain & spinal problems...........i cant see u being on this for stomach problems. 10mg is a small dose.........ive been on it for 11yrs for chronic pain, i was on 150mg per day, now got it down to 50mg. It is addictive but the only withdrawal i have on it is not being able to sleep, thats why im stuck on the 50mg, i will be dropping another 25mg starting now.......i want to get off it ! The only side effect i had on it was increase of weight (1stone) ooooh & a dry mouth when i was on the high dose. I cant see how it would cause u brain damage as the amount i have taken along with other perscription meds..........& im okkkkkayyyy :eek: i think.....lol..........no lasting damage :D although through experience i wouldnt go down that road again......some of the meds they give u for nerve pain is serious stuff & can mess up ur head, thats why i got off them......and im not talking about amitriptyline ! Again i cant say what damage cocaine does or has done but regarding the amitriptyline & the low does i dont think u have anything to worry about. Talk to ur doctor again, ask him why has he put u on it & if ur worried tell him............ amitriptyline has been about for a long time & widely used, i personally dont think its very effective other than making me sleep........and yes long term use it is addictive ! Hope u feel better soon ! :)
    Tootsie 628 Replies Flag this Response
  • its just nerve problem, to do with verebrae etc..which extends in to the head and can also affect vision. I cant answer your question but I suggest to go and see if a chiropractor can help you. They often can help things like that.
    taniaaust1 2,267 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?